Withdrawing from Prescription Drugs
All of these drugs are addictive and most of them are prone to overdose as well. When a person tries to stop taking these drugs, the withdrawal symptoms can be severe and even dangerous. With CNS (Central Nervous System) Depressants and Stimulants in particular, it is important to have a doctor’s supervision during withdrawal as seizures or severe mental symptoms can occur.
Withdrawal from stimulants can also cause fatigue, depression and disturbed sleep patterns. Withdrawal from CNS Depressants can trigger high body temperature, increased blood pressure, disorientation and hallucinations. Withdrawal from opiates and opioids causes muscle and bone pain, cramping, severe restlessness, insomnia, anxiety, depression, nausea and vomiting.
2010 Addiction Treatment Admissions by age
Prescription Pain Medication:
- 12-20: 10,548
- 21-25: 54,364
Sedatives or Tranquilizers:
- 12-20: 2,663
- 21-25: 3,798
Please keep in mind that only about one person in ten who needs treatment gets it, according to the Substance Abuse and Mental Health Services Administration surveys.
Inscrivez-vous pour recevoir notre lettre d’information gratuite par e-mail :